Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What are the possible causes of not having periods for 4 months in a 40 year old ?

Fourty year old, no period for over 4 months. Ultrasound showed everything was normal. Doctor wants to start provera to see if period starts. Also,left abdominal pain , nausea ,headaches, increase in urination frequency. Also, wants to send me to urology to check if something is wrong there. What are the possible causes?
Asked On : Fri, 15 Apr 2011
Answers:  2 Views:  191
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
As Your Ultrasound is normal,You need following investigations:
TSH, to rule out thyroid problems
FSH, to rule out premature menopause.
Prolactin, to rule out a pituitary tumor which inhibits ovulation, and thus menstruation.
Estrogen and progesterone levels, to see if you're making the right hormones for cycle.
You are given a "progesterone" challenge test. If you're making estrogen, then if progesterone is given, then withdrawn should start a period.otherwise no estrogen is being made.
Treatment will depend on cause.

Answered: Fri, 15 Apr 2011
ENT Specialist Dr. Puneet Maheshwari's  Response
thanx for healthcare magic
well there are many cause of disturbed menstrual cycle
tumour can be one of the cause,harmonal disturbance can be one of the cause
thyroid problm can be there
thats correct u may have renal pathology as well
ectopic pregnancy
u got to consult good gynaecoligist
Answered: Fri, 15 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor